Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Convolutions with kernels having singularities on a sphere


Author: Robert S. Strichartz
Journal: Trans. Amer. Math. Soc. 148 (1970), 461-471
MSC: Primary 47.70; Secondary 46.00
MathSciNet review: 0256219
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that convolution with $ (1 - \vert x{\vert^2})_ + ^{ - \alpha }$ and related convolutions are bounded from $ {L^p}$ to $ {L^q}$ for certain values of p and q. There is a unique choice of p which maximizes the measure of smoothing $ 1/p - 1/q$, in contrast with fractional integration where $ 1/p - 1/q$ is constant. We apply the results to obtain a priori estimates for solutions of the wave equation in which we sacrifice one derivative but gain more smoothing than in Sobolev's inequality.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47.70, 46.00

Retrieve articles in all journals with MSC: 47.70, 46.00


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1970-0256219-1
PII: S 0002-9947(1970)0256219-1
Keywords: Convolution, $ {L^p}$ estimate, spherical convolution, wave equation, energy estimate
Article copyright: © Copyright 1970 American Mathematical Society